Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 187, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 19, 2004, 12:53 AM EDT for Logan County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 12:53 AM EDT (04:53 UTC)
- Expired
- Aug 19, 2004, 1:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Logan County, OH
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 190453 SVRILN OHC091-190530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1252 AM EDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN OHIO * UNTIL 130 AM EDT * AT 1251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR BELLE CENTER..AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BELLE CENTER... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4054 8383 4044 8381 4042 8350 4053 8351 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:25 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 18, 9:25 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 925 PM EDT WED AUG 18 2004 .SHORT TERM (TONIGHT)... FORCING ASSOCIATED WITH MID-LEVEL VORT MAX OVER N-CTRL OHIO CONTINUES TO MOVE EAST OUT OF THE ILN FA. ITS ASSOCIATED CONVECTION HAS ALSO MOVE OUT OF THE AREA. CONVECTION OVER CTRL IN CONTINUES TO PUSH EAST...BUT WITH A WEAKENING TREND AS IT MOVES INTO AN AREA OF INCREASING CONVECTIVE INHIBITION. THESE STORMS SHOULD HAVE LITTLE IMPACT ON OUR CWA. HAVE THUS UPDATED THE OVERNIGHT FCST TO REFLECT MOSTLY CLOUDY CONDITIONS AS A RESULT OF THE BLOWOFF FROM EARLIER AND CURRENT CONVECTION. HAVE ALSO DROPPED THE WORDING OF STRONG STORMS POSSIBLE TONIGHT...AS ANY T-STORMS THAT DO DEVELOP IN ADVANCE OF THE COLD FRONT LATER TONIGHT WILL BE ASSOCIATED MUCH DIMINISHED INSTABILITY. && .PREVIOUS DISCUSSION... AVIATION (00Z-24Z)... CONVECTION ASSOCIATED WITH MID-LEVEL S/W HAS PUSHED JUST EAST OF THE CMH AREA. REST OF THE FA WILL HAVE RESIDUAL CLOUDS FROM EARLIER/ONGOING CONVECTION. THUS WILL KEEP MID LEVEL DECK ACROSS THE FA INTO THE OVERNIGHT HOURS. COLD FRONT CURRENTLY STRETCHING FROM THE N-CTRL GRT LKS SOUTHWESTWARD INTO IOWA WILL BEGIN TO ADVANCE TOWARD THE ILN FA...AND SHOULD BEGIN TO AFFECT THE NRN TAF SITES BEGINNING IN THE EARLY MORNING HRS. HAVE THUS INTRODUCED VCTS AT THAT TIME. FRONT SHOULD SAG SLOWLY SOUTH DURING THE DAY. WITH STRONG INSTABILITY FCST ACROSS THE SOUTH...HAVE INTRODUCED CHC TSRA DURING THE MID-LATE AFTERNOON. SHORT TERM(TONIGHT THROUGH FRIDAY NIGHT)... SURFACE ANALYSIS SHOWS WEAK FRONTAL BOUNDARY OVER FROM NW OHIO INTO CENTRAL IN/IL. SOUTH OF THE BOUNDARY TDS HAVE RECOVERED INTO THE UPPER 60S TO AROUND 70S. ACROSS SRN INDIANA AND KY TEMPS HAVE WARMED INTO THE MID TO UPR 80S. KILN SHOWING A FEW CELLS DEVELOPING NORTH OF FDY. MODELS ARE IN DESCENT AGREEMENT WITH KEEPING NEARLY STATIONARY BOUNDARY ACROSS IN/OH THROUGH FRIDAY NIGHT WITH FRONT FINALLY MOVING THROUGH AS A COLD FRONT FRIDAY NIGHT. AS FOR THIS AFT/EVE LATEST RUC/ETA SHOWING MDT INSTABILITY WITH HELICITIES PROGGED TO BE AROUND 200. A WEAK MID LEVEL SHORT WAVE OVER NRN IN/OH SHOULD BE THE KICKER. LATEST ETA SHOWING LOW LEVEL JET WORKING INTO SRN OHIO. THIS SHOULD EITHER REFIRE CONVECTION ALONG THE BOUNDARY OR KEEP IT GOING. IT LOOKS LIKE FRONT SHOULD BE AROUND I-70 FOR THURSDAY. SOUTH OF THE BOUNDARY WILL GET NICE AND JUICY WITH NORTH GETTING GRUNGED OUT. THIS WILL CREATE A GOOD TEMP GRADIENT OVER FA WITH AROUND 90 IN THE SOUTH AND LO-MID 80S IN THE NORTH. WILL KEEP BEST POPS ALONG AND NORTH OF THE BOUNDARY ON THURSDAY. BOUNDARY PULLS EVEN FARTHER NORTH FOR FRIDAY AS A WAVE WORKS ACROSS OHIO VALLEY. MOST OF FA WILL BE WARM SECTORED FOR MUCH OF THE DAY FRIDAY WITH GOOD CONVECTIVE COVERAGE LATE FRIDAY AFT INTO THE OVERNIGHT HOURS. LONG TERM(SATURDAY THROUGH WEDNESDAY)... THE ETA AND THE GFS HAVE DIFFERENT TIMING WITH RESPECT TO AFOREMENTIONED COLD FRONT ON SATURDAY. ATTM...MOST SURROUNDING OFFICES AND HPC HAVE LEANED TOWARD THE GFS SOLUTION...SO HAVE FOLLOWED THIS COLLABORATION. SHOWERS WILL GRADUALLY TAPER OFF FROM NW TO SE ON SATURDAY AS COLD FRONT PULLS OFF TO THE EAST. TEMPS WILL BE COOL DUE TO MOSTLY CLOUDY CONDITIONS. FOR SATURDAY NIGHT THROUGH WEDNESDAY...HAVE CHOSEN THE 00Z GFS AS MODEL OF CHOICE. THE OTHER LONG RANGE MODELS...SUCH AS THE UKMET AND ECMWF ARE FAIRLY SIMILAR. SFC HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT...BEING LOCATED OVER THE LOWER GREAT LAKES SUNDAY MORNING. THE ATMOSPHERE WILL EVENTUALLY DRY OUT AS THE HIGH SETTLES INTO THE REGION. TEMPERATURES ON SUNDAY WILL BE SOMEWHAT BELOW NORMAL DUE TO CONTINUING CAA. FOR SUNDAY NIGHT INTO MONDAY NIGHT...SFC HIGH PRESSURE WILL MOVE OFF TO THE EAST INTO THE MID ATLANTIC/NEW ENGLAND REGION. A SOUTHWESTERLY FLOW WILL DEVELOP...WHICH WILL SIGNAL A WARMING TREND. TEMPS ON MONDAY...HOWEVER...WILL STILL BE SLIGHTLY BELOW NORMAL. NEXT CHC FOR PCPN IS EXPECTED TUESDAY AFTN INTO WEDNESDAY AS A COLD FRONT DROPS FROM THE NW INTO THE LOWER GREAT LAKES. THIS FRONT DOES NOT HAVE STRONG DYNAMICAL FORCING AT THIS POINT...SO LOW CHC POPS ARE FAVORED. SINCE FRONTAL SYSTEM WILL FAIL TO MOVE THROUGH THE CWFA COMPLETELY...TEMPS WILL CONTINUE TO WARM TO NEAR NORMAL READINGS ON TUESDAY AND WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. && SHORT TERM UPDATE...JTD AVIATION...JTD SHORT TERM...GT LONG TERM...SH
Hazardous weather outlook, Aug 18, 5:02 AM EDT, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT WED AUG 18 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190905- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 502 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ONE OR TWO OF THEM COULD STRENGTHEN TO SEVERE LIMITS. OTHER THUNDERSTORMS THAT WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST COULD BE STRONG TO SEVERE AS THEY MOVE INTO EAST CENTRAL INDIANA AND WEST CENTRAL OHIO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:14 AM EDT | Severe Thunderstorm Warning | ILN | Union | 31 min |
| Aug 19, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 33 min |
| Aug 19, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.